Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ L^{2}(G_{Q}\backslash G_{A})$ is not always multiplicity-free


Author: Lawrence Corwin
Journal: Proc. Amer. Math. Soc. 56 (1976), 329-332
MSC: Primary 22E55
MathSciNet review: 0399370
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there are solvable adelic groups $ {G_{\mathbf{A}}}$ whose action on $ {L^2}({G_{\mathbf{Q}}}\backslash {G_{\mathbf{A}}}),{G_{\mathbf{Q}}}\backslash {G_{\mathbf{A}}}$ compact, it is not multiplicity-free.


References [Enhancements On Off] (What's this?)

  • [1] Armand Borel, Linear algebraic groups, Notes taken by Hyman Bass, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0251042 (40 #4273)
  • [2] J. Brezin, Function theory on metabelian solvmanifolds, J. Functional Analysis 10 (1972), 33–51. MR 0348401 (50 #899)
  • [3] Algebraic number theory, Proceedings of an instructional conference organized by the London Mathematical Society (a NATO Advanced Study Institute) with the support of the Inter national Mathematical Union. Edited by J. W. S. Cassels and A. Fröhlich, Academic Press, London; Thompson Book Co., Inc., Washington, D.C., 1967. MR 0215665 (35 #6500)
  • [4] L. Corwin and F. P. Greenleaf, Intertwining operators for representations induced from uniform subgroups, Acta Math. 136 (1976), no. 3-4, 275–301. MR 0425009 (54 #12967)
  • [5] George W. Mackey, Imprimitivity for representations of locally compact groups. I, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 537–545. MR 0031489 (11,158b)
  • [6] George W. Mackey, Unitary representations of group extensions. I, Acta Math. 99 (1958), 265–311. MR 0098328 (20 #4789)
  • [7] Calvin C. Moore, Decomposition of unitary representations defined by discrete subgroups of nilpotent groups, Ann. of Math. (2) 82 (1965), 146–182. MR 0181701 (31 #5928)
  • [8] J.-P. Serre, Cohomologie galoisienne, 2nd ed., Lecture Notes in Math., vol. 5, Springer-Verlag, Berlin and New York, 1964. MR 31 #4785.
  • [9] André Weil, Basic number theory, Die Grundlehren der mathematischen Wissenschaften, Band 144, Springer-Verlag New York, Inc., New York, 1967. MR 0234930 (38 #3244)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E55

Retrieve articles in all journals with MSC: 22E55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0399370-9
PII: S 0002-9939(1976)0399370-9
Article copyright: © Copyright 1976 American Mathematical Society